{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,19]],"date-time":"2026-06-19T00:18:45Z","timestamp":1781828325716,"version":"3.54.5"},"reference-count":12,"publisher":"SAGE Publications","issue":"3","license":[{"start":{"date-parts":[[1995,3,1]],"date-time":"1995-03-01T00:00:00Z","timestamp":794016000000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[1995,3]]},"abstract":"<jats:sec>\n                    <jats:title>Objective:<\/jats:title>\n                    <jats:p>To report 6 cases of severe local reactions associated with intramuscular injection of diclofenac.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Case Summaries:<\/jats:title>\n                    <jats:p>Three patients developed extensive tissue necrosis at the injection site after intramuscular diclofenac. Necrotizing fasciitis in an additional 3 patients was associated with complications such as adult respiratory distress syndrome, renal failure, shock, and disseminated intravascular coagulation. Organisms were cultured from the necrotic site in 3 cases. Two patients died.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Discussion:<\/jats:title>\n                    <jats:p>Tissue necrosis is a rare but serious complication of intramuscular administration of medicines, including nonsteroidal antiinflammatory drugs (NSAIDs). Pain often occurs at the time of the injection, but tissue necrosis typically becomes apparent a few days later. Necrotizing fasciitis is characterized by rapidly spreading infection with necrosis of fascia and subcutaneous fat.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Conclusions:<\/jats:title>\n                    <jats:p>Intramuscular administration of diclofenac may be associated with severe tissue necrosis or necrotizing fasciitis. Although rare, these serious complications should be considered when intramuscular injection of NSAIDs is contemplated.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1177\/106002809502900307","type":"journal-article","created":{"date-parts":[[2017,1,11]],"date-time":"2017-01-11T01:34:50Z","timestamp":1484098490000},"page":"264-266","source":"Crossref","is-referenced-by-count":37,"title":["Tissue Necrosis and Necrotizing Fasciitis After Intramuscular Administration of Diclofenac"],"prefix":"10.1177","volume":"29","author":[{"given":"Peter I.","family":"Pillans","sequence":"first","affiliation":[{"name":"Department of Pharmacology, University of Cape Town Medical School, Cape Town, South Africa; now is Medical Assessor\/Senior Lecturer, National Toxicology Group, University of Otago Medical School, Dunedin, New Zealand"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Nanette","family":"O'Connor","sequence":"additional","affiliation":[{"name":"National Adverse Drug Event Monitoring Centre, Medicines Control Council, Pretoria, South Africa"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"179","published-online":{"date-parts":[[1995,3,1]]},"reference":[{"key":"bibr1-106002809502900307","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.306.6891.1493"},{"key":"bibr2-106002809502900307","unstructured":"Dukes MNG, ed. Meyler's side effects of drugs. Amsterdam: Elsevier, 1988: 185."},{"key":"bibr3-106002809502900307","doi-asserted-by":"publisher","DOI":"10.1055\/s-2008-1069274"},{"key":"bibr4-106002809502900307","doi-asserted-by":"publisher","DOI":"10.1055\/s-2008-1070634"},{"key":"bibr5-106002809502900307","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(83)92679-X"},{"key":"bibr6-106002809502900307","unstructured":"Bork K. Cutaneous side effects of drugs. Philadelphia: WB Saunders, 1988: 364\u20139."},{"key":"bibr7-106002809502900307","first-page":"321","volume":"20","author":"Nicolau SG","year":"1925","journal-title":"Ann Mal V\u00e9n"},{"key":"bibr8-106002809502900307","first-page":"765","volume":"92","author":"Rouse TM","year":"1982","journal-title":"Surgery"},{"key":"bibr9-106002809502900307","first-page":"43","volume":"46","author":"Serratrice G","year":"1982","journal-title":"Tribune Med"},{"key":"bibr10-106002809502900307","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2044.1989.tb09161.x"},{"key":"bibr11-106002809502900307","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2044.1991.tb09946.x"},{"key":"bibr12-106002809502900307","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-117-12-1058_1"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/106002809502900307","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/106002809502900307","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:07:04Z","timestamp":1777374424000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/106002809502900307"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1995,3]]},"references-count":12,"journal-issue":{"issue":"3","published-print":{"date-parts":[[1995,3]]}},"alternative-id":["10.1177\/106002809502900307"],"URL":"https:\/\/doi.org\/10.1177\/106002809502900307","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[1995,3]]}}}